MAUDE Adverse Event Report: CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 22FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 22FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720221
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: the balloon was broken.On 09/09/22, per additional information, the balloon ruptured.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported complaint.A sample analysis could not be performed since no photo nor actual samples were received for evaluation.Without a sample or photos evaluation, a possible root cause cannot be determined; conditions reported could not be confirmed.The manufacturing process was reviewed and determined that all process and controls were followed, including sub-assemblies, finished product assembly, packaging and inspections.There were no abnormal conditions found that could trigger the reported condition.A risk assessment was performed to determine the occurrence of the reported failure mode.Based on the above analysis, the observed occurrence of harm (0) is (3, occasional) which is below the range of the expected occurrence of harm (0) (5, frequent).The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.
 
Additional Manufacturer Narrative
The sample was returned to the manufacturing facility.The reported issue of balloon burst / rupture was confirmed.Upon evaluation, the balloon was verified having a tear that prevented the device from functioning as intended.Through a physical inspection using a microscope, a lighted magnifying glass, and unaided eye, the entire unit appeared in good functional condition besides the balloon damage.It was apparent that the device was used but the duration of the usage was not provided.When a device is used, the balloon cuff has discoloration and expanded to the extent the balloon cuff will not return to its normal unused condition.Knowing this detail, the unit seemed to have functioned as intended prior to the complaint.Nothing else was observed to be abnormal that would induce a device malfunction.These devices are not intended for permanent use and should be cared for and replaced as needed.No actions are warranted at this time.The supplier will continue to monitor for any trends.

Brand Name
GSTRO FEED TBE W/Y PRT 22FR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15398634
Report Number9612030-2022-03382
Device Sequence Number12306690
Product Code KNT
UDI-Device Identifier10884521007321
UDI-Public10884521007321
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720221
Device Catalogue Number8884720221
Device Lot Number2115220264
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer08/26/2022
08/26/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date09/30/2022
02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown